I have not posted for quite some time and am being encouraged by the moderator to do so. I made several postings some time ago about the use of niacin 500 mg and how much it improved my HDL. I visited my doctor today and my HDL was 70 and total cholesterol 170. I have also been taking simvastatin, zocor for about 10 years and have started experiencing what I think might be side effects of being on statins. I have short term memory loss ie keep forgetting where I put things IMMEDIATElY. It is quite disturbing. Also have been expierncing dizziness especially when I stand up too quickly. I talked with my doctor about these symptoms and we decided to stop the statins for 2 months and see if things improve. I will be getting a blood test then also to monitor my cholesterol . I will post what happened in a couple of months. If the dizziness gets better and the memory improves ; no more statins!! I have read alot of positive reports about CoQ10 so started taking 100mg a day. I have been taking 3000 mg of niacin a day and suspect that has alot to to with my good HDL numbers . Will keep you posted................ Jim
Sorry to hear about your situation. You've been on statins for 10 years? wow. These drugs are known to cause serious side effects, such as liver dysfunction, renal failure, myopathy, cataracts, and who knows what else. Maybe memory loss too. I don't trust them.
Statins do not 1. cure artery disease, 2. prevent cardiac events in 25-30% of users. Cholesterol is easily controlled by nutritious proper diet (except in rare cases). And when eating a nutritious diet with the good oils (omega 3's) you don't even have to worry about HDL levels at all. It will go up/down in relation to LDL, which is perfectly healthy. Hope the best for you.
The Following User Says Thank You to easygoingguy For This Useful Post: jimmyd57 (04-14-2012)
JimmyD.....I'm assuming you're 57 years of age ...or am I making
Nevertheless, I'm 77, good health, non-smoker, 2 12oz beers a day, healthy diet, 6 feet tall (used to be 6'1 1/2", but my chiro told me that old dudes shrink!).
Veterans Administration Medical Center in Long Beach, California prescribed Simvastatin for me a number of years ago. I stopped taking same in August of last year. Started taking .05mg nightly after my last VA visit where cholesterol count was just a tad high at 210.
I've been experiencing sort of dizzy spells, but more like a balance problem for the past few days. I know dizzy, I had labyrinthitis years ago .....these "spells" are not like them.
Because of your post, I'm going to stop taking those puppies effective tonight and see what the results are. Don't think I'm going to croak from a heart attack in the meantime!
Thanks for your post. Thanks, again....you saved me a trip to the VA!
You are out a few years on the age.... 73 still young!!I am getting a blood test in a couple of months so will keep up this post with the results and any improvements with the dizziness and forgetfullness. I don't expect too much in just a couple of months but you never know. All the Best......... Jim